Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 26, 2014, 04:35:25 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650431
  • Total Topics: 49658
  • Online Today: 165
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 119
Total: 124

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question About Prenavite?  (Read 3368 times)

0 Members and 1 Guest are viewing this topic.

Offline newbieguy

  • Member
  • Posts: 197
Question About Prenavite?
« on: October 03, 2011, 10:25:49 AM »
I'm on Atripla for a little over a year with good results so far, have always taken a multivitamin (Once A Day Men's). My doctor recently prescribed me something called Prenavite, which is a prenatal vitamn. Could someone tell me more about it, and is it safe for men to use?I heard somewhere that HIV patients benefit from such a vitamin, is this true? It won't mess up my hormones or cause a loss of testosterone will it? Thanks for any responses.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Question About Prenavite?
« Reply #1 on: October 04, 2011, 08:16:44 AM »
Prenatal vitamins will not have any effect on your hormones, of which testosterone is one.

They are simply tailored to a woman's dietary needs while pregnant or breast-feeding. And that's where you might have a problem.

Men have much lower iron requirements than women, and taking too much can cause problems. According to the NIH, a man's RDA for iron is 8mgs a day - and Prenavite has a whopping 50mgs as pregnant women need more iron (27mgs). Click here to learn more about what the NIH has to say about your dietary requirements for iron.

Excess iron can also make it harder for your body to absorb zinc, whether you're male or female.

You might want to ask your doctor why he wants you to have so much iron.



edited to fix dodgy formatting
« Last Edit: October 04, 2011, 08:24:21 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: Question About Prenavite?
« Reply #2 on: October 04, 2011, 10:48:01 AM »
Every HIV doctor (so 3 of them) I've had has told me to take a multi-vitamin specifically without iron because I am a male, which aligns with what Ann is saying. They may have inquired how much lean red meat I have, which is always sufficient for my normal iron needs.
"Iíve slept with enough men to know that Iím not gay"

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Question About Prenavite?
« Reply #3 on: October 04, 2011, 01:42:12 PM »
Our doctor also told my partner that if he wanted to take a multi-vitamin, to take one that did not include iron. I forgot to mention that before, So thanks Missy Peepee for reminding me. :-*
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.